Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 269, NWS Fort Worth, TX

June 5, 2004Collin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2004, 5:30 PM CDT for Collin County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2004, 5:30 PM CDT (22:30 UTC)
Expired
Jun 5, 2004, 6:30 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:18 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 5, 5:18 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT SAT JUN 5 2004

.UPDATED...
HAVE UPDATES ZONES TO INCREASE POPS NE WHERE CONVECTION HAS BECOME
WELL ESTABLISHED. SHORT RANGE MODELS...INCLUDING WORKSTATION ETA
INDICATE THIS AREA WILL LINGER THROUGH EARLY MORNING. REST OF
FORECAST LEFT ALONE ATTM. 80

.DISCUSSION...
ONCE AGAIN...CONVECTION FROM PAST 24 HOURS HAS LEFT SEVERAL SURFACE
BOUNDARIES OVER NORTH TEXAS THAT COULD ACT AS A FOCUS FOR FURTHER
AFTERNOON DEVELOPMENT. HOWEVER...DEBRIS CLOUDS FROM THIS CONVECTION
HAVE PUT A DAMPER ON AFTERNOON MAX TEMPS REACHING NECESSARY LEVELS
TO INITIATE WIDESPREAD CONVECTION. WE EXPECT SCATTERED CONVECTION TO
DEVELOP...AND INDEED THERE IS SOME STARTING IN THE NORTHEAST PART OF
THE REGION AT THE PRESENT TIME.

THE BEST CHANCES FOR RAIN APPEAR TO BE LATE TONIGHT AND EARLY SUNDAY
AS A MCS SHOULD DEVELOP IN EASTERN NM AND CO OR THE TX/OK PANHANDLE
REGION AND MOVE SOUTHEAST OVERNIGHT...ARRIVING HERE AROUND
DAYBREAK...THEN CONTINUE ITS SOUTHEASTWARD TREK.

BY MONDAY...THE RIDGE SHOULD BE BUILDING OVER THE
PLAINS...SUPPRESSING CONVECTION FOR A COUPLE OF DAYS AS A LONG WAVE
TROUGH PUSHES ONTO THE WEST COAST. THIS IN TURN WILL GIVE US A
CHANCE FOR MORE RAIN THE LATTER PART OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   70  89  71  90 /  50  50  20  10
WACO, TX               71  90  71  92 /  30  50  20  10
PARIS, TX              68  85  71  90 /  30  50  20  10
DENTON, TX             69  88  71  91 /  50  50  20  10
MCKINNEY, TX           69  88  71  91 /  50  50  20  10
DALLAS, TX             71  89  72  91 /  50  50  20  10
TERRELL, TX            71  89  72  91 /  50  50  20  10
CORSICANA, TX          71  89  72  92 /  30  50  20  10
TEMPLE, TX             71  91  72  92 /  30  50  20  10
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

42

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 5, 4:00 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT JUN 5 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE
THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

AGAIN LATE TONIGHT...THUNDERSTORMS WILL APPROACH FROM THE TEXAS
PANHANDLE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF I-35. THE
MAIN THREAT LATE TONIGHT WILL BE DAMAGING DOWNBURST WINDS. LARGE HAIL
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...
LATE NIGHT THUNDERSTORMS WILL LINGER SUNDAY MORNING. IN ADDITION...
THERE IS A ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
AGAIN ON SUNDAY.

NORTHWEST FLOW ALOFT WILL GRADUALLY BE REPLACED BY WEAK HIGH
PRESSURE ON MONDAY...FOLLOWED BY A RETURN TO SOUTHWEST FLOW ALOFT BY
THE MIDDLE OF NEXT WEEK. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS
MAINLY THE SOUTHERN HALF OF NORTH TEXAS TUESDAY THROUGH THURSDAY.
WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...ORGANIZED SEVERE
STORMS WILL BE LESS LIKELY THAN IN RECENT DAYS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT...PRIMARILY WEST OF
I-35.

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:00 PM CDTSevere Thunderstorm WarningFWDEastland30 min
Jun 4, 7:50 PM CDTSevere Thunderstorm WarningFWDLimestone55 min
Jun 4, 8:12 PM CDTSevere Thunderstorm WarningFWDComanche, Mills63 min
Jun 4, 8:54 PM CDTSevere Thunderstorm WarningFWDLampasas81 min
Jun 4, 10:16 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas59 min
Jun 4, 11:14 PM CDTSevere Thunderstorm WarningFWDBell, Milam61 min
Jun 5, 6:32 PM CDTSevere Thunderstorm WarningFWDDallas58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.